Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Baby had fever, hospitalised, given lot of antibiotics, fever not subsided, stopped antibiotics, temperature normal. Viral fever?

Hi, My 8 months old son had on and off fever for 4-5 days. the fever seemed to be only in his head - the rest of his body was quite cool. the fever was on & off 4-5 times a day. it read 99 to 101, and only couple of times it was around 102. so i took him to the doctor and after examination he prescribed cefexime and ibuprofen+ paracetamol . but it didnt helped remove/lower the fever. so i went back, and then he had my son hospitalised. during the 4 days he was in hospital, he received a massive course of IV antibiotics - first ceftriazone, then amikacin and flucloxacilin, and then cefepime . the doc then added chloroquine (oral). in between the blood test were done and he was perplexed that it was normal and the fever should have gone. and along with all these anitbiotics, he then ordered for ofloxacin; he said there is slight problem found with the baby s urine report! during all these, the fever didnt lowered, and it seemed like it was only in his head most of the time. i was thoroughly scared to see my infant son receive so many drugs, and after 4 days i withdrew my baby and took him home. and guess what sir/madam - his fever subsided the next day we discontinued his medications! after 2 days, he became quite well and then no fever now, he feeds well, plays well, sleeps well. my question is - was it a viral fever all the time and the doctor (a child specialist, btw) just gave him dozens of antibiotics for nothing? what was all that about? how is all of these medicines gonna affect my child? thank you for your advice....
Asked On : Mon, 3 Sep 2012
Answers:  1 Views:  153
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Pediatrician, Cardiology 's  Response
Thanks for the query
As you have mentioned all reports were normal and only fever was there which was also of only moderate grade, it seems that he has become just a victim of injudicious usage of antibiotics. During the course of 4 days only without any other severe symptoms and with normal reports usage of 4th generation cephalosporine like cefepime is really unjustified. It may be viral fever which subsided over few days or may be malaria as he has also received antimalarial. You need not to worry as such short course of antibiotic usually does not have any effect on body.
I hope this answers your query effectively
With regards
Answered: Mon, 3 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor